MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FLEXIBLE SILICONE DRILL DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ZIMMER BIOMET, INC. FLEXIBLE SILICONE DRILL DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 110010733
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).H6: proposed component code: mechanical (g04)- drill the reported device has been returned for analysis.Once the investigation has been completed, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that the flexible drill fractured during the case.There was no patient harm or injury due to this malfunction.It was confirmed that no further information could be provided.
 
Event or Problem Description
No additional information available for the reported event.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: d4; g3; h2; h3; h4; h6 visual examination of the returned product identified the flex shaft coil of the drill driver is fractured near the drill bit connection end.The device has nicks and scratches on the hudson connection end and on the shaft below the drill bit connection end.No other damage was noted during visual evaluation.This device has an approximate field age of 7 years.Measurement was within specification.Fracture analysis was previously performed where overload was identified as the mode of failure.Review of the device history record identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor trends.

Brand Name
FLEXIBLE SILICONE DRILL DRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23232592
Report Number0001825034-2025-03113
Device Sequence Number9840342
Product Code HTW
UDI-Device Identifier00880304569126
UDI-Public(01)00880304569126(11)181001(10)174691
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number110010733
Device Lot Number174691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2025
Supplement Date Received by Manufacturer01/22/2026
Initial Report FDA Received Date10/07/2025
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown